Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Sign in to follow this  
jump

Vitamin D Deficiency - Explains My Fatigue, At Least In Part!

Recommended Posts

I read early in my POTS research that sometimes vitamin D problems come up with dysautonomia. I was tested a few months ago and it was normal, but then I got tested again recently and it's way waay low.

In a way I'm relieved, because it explains some of my recent bad symptoms: extreme fatigue, chronic pain, did I mention extreme fatigue? :blink:

I'm looking forward to starting a supplement regimen and hopefully feeling a little better soon.

How many of you have had various vitamin problems, and/or what do you take for herbal supplements that help? I already take a b-complex, magnesium, and zinc, and I've found they've helped at least as much as my prescription medications.

Share this post


Link to post
Share on other sites

Hi Jump,

I also have low vitamin D. I started taking 50,000IU's once a week for a month and now once a month for forever, I guess. I did start feeling better after I had taken the Vit D for about a month. I also have less muscles aches and pains. Hopefully you will have more energy.

Best wishes that you feel better!

Babette

Share this post


Link to post
Share on other sites

I'm glad you found something fixable! I hope the Vitamin D supplements help.

I've never tested low on any vitamins, but I have found that I feel a little better over all if I take a good multi-vitamin daily.

Rachel

Share this post


Link to post
Share on other sites

Hi,

I need to start taking mine again. I didn't notice much difference before, but it wouldn't hurt. Hopefully this will help remind and inspire me to start retaking it and my multivitamin and magnesium.

I am glad you found something that helps!

:blink:

Share this post


Link to post
Share on other sites

Does the dr check your liver function periodically? My D level is very low. I'm supposed to take 4,000 IU daily but admit I'm only taking approx 1,000 IU daily for the last 6 mo. I think I do feel better but since I'm 65 I'm afraid to take more until I have another blood test.

Share this post


Link to post
Share on other sites

Hi,

I have low vitamin D with an elevated parathyroid hormone. I was given 50,000 iu's to take every 2 weeks. But the high level they want me to take concerns me. So I have been sitting in the sun, and am buying a vitamin D spray that is absorbed directly under your tounge. I do think that sitting in the sun has helped a little. I can't say it's cured me though!

Suzy

Share this post


Link to post
Share on other sites

Today is my fourth day of taking 2000 IU's of D and last night was the first night I got a good night's sleep in MONTHS. For several months I've been waking up about two hours after falling asleep and not falling asleep again until morning. I thought it was just bad luck, but then I read that d deficiency can cause insomnia. I'm hoping my good sleep last night wasn't just a coincidence and that the d is actually helping my insomnia.

Yes, I have had my liver function tested and my kidneys, and they both are fine. I have gluten intolerance and I eat gluten-free, and vitamin malabsorption is a common side effect of gluten intolerance.... but also, I'm not eating fortified cereals any more because of the GF, so that could have caused the deficiency, and so could the fact that I live at a relatively high latitude.

Also, remember how a while back I wrote about having inexplicable high blood glucose readings? Turns out that was caused by the D-deficiency, too! I'm so amazed that such an easy thing to fix was causing so many problems for me. This is the first "good" news health-wise I've had in years! For once I have a treatable condition!!! :rolleyes:

PS - Suzy, if you have elevated parathyroid, sitting in the sun probably isn't going to be enough to help you. If you don't feel comfortable taking the big dose monthly, maybe you should talk to your doctor about a different dose? Lots of people take 1000 - 2000 IU's daily (that seems to be fairly routine for over-the-counter) - and maybe that quantity, plus your sunbathing, would be good enough. But you should def. follow up on this if you're having parathyroid problems.

Share this post


Link to post
Share on other sites

Hi Jump,

I am going to order the spray too which has I think 1000 ius, which doesn't actually equal the 50,000 ius, but I hope it will work. I don't know if I have to get all that at once, but I have had trouble with smaller doses of vitamins before, so I hope this will be enough. they said I have secondary hyperparathyroidism. Thanks for the advice.

I am so glad that you have something treatable! It is nice to be able to do something about how you feel isn't it? I have also had high blood glucose readings. That is interesting that you say that. Please let me know if yours comes down with the D.

Suzy

Share this post


Link to post
Share on other sites

I also tested low in Vit D.. I took a 2000 IU supplement every day, and the next blood check I had which was about 8 weeks after the first my levels were heading back up.

I still take one every day and have for the past year and half.

Share this post


Link to post
Share on other sites

I'm so glad I saw this! It reminded me that my vit. D levels were somewhat low just about a year ago, and I've recently been having a lot of bone pain/diffuse body aches, and muscle weakness, kind of out of nowhere. Maybe this could explain why - I'll ask my doctor about testing my levels, when I see her on Monday.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...